Psychiatry Investig Search

CLOSE


Psychiatry Investigation 2007;4(1):52-4.
A Case of Pulmonary Embolism Associated with Escitalopram
Yong Woo Kim, MD;Sang Hyuk Lee, MD;Tae Kyou Choi, MD;Ki Hwan Yook, MD; and Shin Young Suh, MD
Department of Psychiatry, Pochon CHA University College of Medicine, Seongnam, Korea
Abstract

Escitalopram is one of the most popular selective serotonin reuptake inhibitors (SSRIs) currently used as a first-line treatment for depression. Escitalopram is also well tolerated and rarely associated with serious side effects. There are several reports that SSRIs increase the bleeding tendency by affecting platelet function; however, there is also one report claiming that SSRIs can decrease the bleeding tendency. In the present study, we report a case of pulmonary embolism associated with escitalopram. A 70-year-old woman presented with symptoms of dyspnea, a confused mental state, decreased O2 saturation, and multifocal pulmonary embolism detected by chest CT after ingesting escitalopram for 10 days, which led to a diagnosis of pulmonary embolism associated with escitalopram. The temporal relation between the initiation of escitalopram treatment and the appearance of pulmonary embolism in the absence of any other major risk factors supported this association. Further evaluation and study is required to detect the hematologic complications that may be associated with SSRIs, especially escitalopram.

Key words   Pulmonary embolism;Escitalopram.


ABOUT
AUTHOR INFORMATION
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
Editorial Office
#522, 27, Seochojungang-ro 24-gil, Seocho-gu, Seoul 06601, Korea
Tel: +82-2-537-6171    Fax: +82-2-537-6174    E-mail: knpa1945@hanmail.net                

Copyright © 2019 by Korean Neuropsychiatric Association. All rights reserved.

Developed in M2community

Close layer
prev next